Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-30038

Weder, C R; Schneemann, M (2009). Triptans and troponin: a case report. Orphanet Journal of Rare Diseases, 4:15.

[img]
Preview
PDF
1MB

View at publisher

Abstract

This case report describes for the first time acute coronary syndrome in a 67-year old patient after oral intake of naratriptan for migraine. So far in the literature, only sumatriptan, zolmitriptan and frovatriptan have been described to cause acute coronary syndromes. A 67-year old Swiss woman with thoracic pain after intake of 2.5 mg naratriptan presented with T-wave inversions in the ECG and a positive troponin-T at our hospital. Coronary angiography showed normal coronary arteries. Naratriptan-induced coronary vasospasms were thought to have caused the acute coronary syndrome.Triptans should not be prescribed in patients with pre-existing coronary heart disease. However, triptans can also cause acute coronary syndromes in patients without coronary heart disease--as described in our case report. Severe or persistent thoracic pain after intake of triptans should therefore be investigated accordingly.

Citations

4 citations in Web of Science®
4 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

29 downloads since deposited on 15 Mar 2010
11 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Clinic and Policlinic for Internal Medicine
DDC:610 Medicine & health
Language:English
Date:18 June 2009
Deposited On:15 Mar 2010 08:31
Last Modified:27 Nov 2013 23:39
Publisher:BioMed Central
ISSN:1750-1172
Free access at:PubMed ID. An embargo period may apply.
Publisher DOI:10.1186/1750-1172-4-15
PubMed ID:19538745

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page